Results 1 to 10 of 10

Thread: How to taper off Baclofan?

  1. #1
    Senior Member medic1's Avatar
    Join Date
    Feb 2005
    Location
    New London, WI USA
    Posts
    1,144

    How to taper off Baclofan?

    I just stopped takin trazedone. I want to try and stop taking my baclofan. I am going to be working out and want my muscles to fire normally as possible. I want to see if I can push through the neuro pain. I know there are some heavy duty withdrawl symptoms that can occur. I am only on 10mg a day up to three times a day. I mostly take the 10mg a day and have been on it for several years now.

    How should I taper off? I am thinking half dose for a week or so then a quarter dose for a couple weeks and then off? is this slow enough? or should it take longer?

  2. #2
    For baclofen, we recommend decreasing the dose by 1/3 for a week, then another 1/3 for another week, then again the next week, then stop. Of course, you should do this in consultation with your own physician.

    (KLD)

  3. #3
    Senior Member
    Join Date
    Feb 2010
    Location
    North of the 49
    Posts
    399
    I tried and failed hard. but I'm gonna give it another shot cause it's brutal on the liver. I take 45mg in the morn, 25mg at noon and 4pm, and 45mg at night! huge dose I know. Nerve pain is one thing but spasems are brutal for myself.

    I went down 5mg each dose which is a crumb, so 20mg a day which is way less than 1/3 and it was impossible to move or do transfers. I wound up on the floor a few times. Even breathing was hard to do cause my chest was so tight. I gave it a week hoping my body would get used to it but no dice so I punked out and took it again.

    I wish you luck medic cause I failed..
    Mark 9:23 - All things are possible for those who believe.

  4. #4
    I've been decreasing my (relatively low dosage) at a snail's pace, anything faster and my abdomen goes nuts to the point where it interferes with my diaphragmatic pacer. It may take up to a year to get completely off, so I guess some lucky people just tolerate the process better than others.

  5. #5
    @dewie27: Have you considered getting a Baclofen pump instead? The liver isn't affected by Intrathecal Baclofen. There's no side effects like dry mouth and constipation, and it works much better than the oral version. At the high doses you're taking, it's worth looking into.

  6. #6
    Senior Member
    Join Date
    Sep 2009
    Location
    Massachusetts
    Posts
    112
    I stopped taking Baclofen about a month ago, and although I was aware there might be some side effects to coming off it, I figured that on a dose of only 10mg a day I'd be okay. I did half a dose for about a week, then stopped altogether. Well, I'm okay now, but for the first few days my heart was pounding in my chest, and I had some terrible nightmares. I wouldn't recommend doing it that quickly. However, now I'm off it I'm very glad I did it. My spasms OFF Baclofen are almost non-existent! When I was on it my spasms were definitely present on a daily basis. Now, nothing. I can't figure it out but damn, I feel so much better. So bottom line, go for it, but talk to your doc first.

  7. #7
    Senior Member Geoffrey's Avatar
    Join Date
    Dec 2006
    Location
    Calgary, Alberta Canada
    Posts
    454
    I wish you the best in getting off it.
    I am on 55mg of Baclofen a day, 375 mg of Topamax (Topiramate) and 25 mg of amitriptyline at night a day.
    I was on 3600 mg of Gabapentin but switched over to Topamax. It is a lot better and I have lost weight which is a good thing too.

    Now I am in the same position as you. Time to start slowly getting off the drugs. In the past few weeks I have forgotten to take my mid day drugs a number of times which means: 125mg:Topamax, 15mg Baclofen,Vitamin C, Vitamin D (1000 units) (I take 3000 IU a day). I have never had a problem missing the drugs so I think I will be okay dropping the intake slowly and properly.

  8. #8
    If you go slow and incrementally, you body stands the best chance to adapt without a fight.
    And the truth shall set you free.

  9. #9
    Senior Member medic1's Avatar
    Join Date
    Feb 2005
    Location
    New London, WI USA
    Posts
    1,144
    Thank you for the responses. I am waiting to do the taper until after I am done with the trazedone. I have had increased anxiety, chest tightness, and incressed burning, neruo pain just by dropping the trazedone. Going to give it a week or so before I start decreaseing the Baclofan. From the sounds of it as long as I take it slow I should be ok. I think to make it easier I am going to quarter my pills and drop by a quarter every week. Hopefully that will be slow enough. I am looking forward to how i will feel. I know already I am thinking clearer, feel like I have more energy just from getting rid of the trazedone. I guess there is the trade off of dealing with more neuro stuff vs feeling metnally better.

  10. #10
    Quote Originally Posted by SCI-Nurse View Post
    For baclofen, we recommend decreasing the dose by 1/3 for a week, then another 1/3 for another week, then again the next week, then stop. Of course, you should do this in consultation with your own physician.

    (KLD)
    This is what I did over 10yrs ago, though by 1/4s & without consulting a Dr.

    The less drugs/chemicals you feed your body on a regular basis, the better.

Similar Threads

  1. TiLite ZRA: V-front vs Taper? Ergonomic Seating?
    By nikki-k in forum Equipment
    Replies: 30
    Last Post: 02-25-2013, 04:56 AM
  2. wheelchair seat taper and v front end????? Help
    By joshstevens7 in forum Equipment
    Replies: 12
    Last Post: 10-23-2005, 02:26 PM
  3. Baclofan use to stop night time leaking
    By nevada in forum Care
    Replies: 2
    Last Post: 07-22-2005, 07:39 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •